Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 26, 2016, 4:56 AM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 4:56 AM CDT (09:56 UTC)
- Expired
- Jul 26, 2016, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Oregon County, MO
The radar
The Springfield radar (KSGF), 198 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WGUS53 KSGF 260956
FFWSGF
MOC149-261600-
/O.NEW.KSGF.FF.W.0046.160726T0956Z-160726T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 AM CDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1100 AM CDT TUESDAY
* AT 453 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ALTON... WILDERNESS...
GREER...
THIS WARNING INCLUDES AREAS ALONG THE ELEVEN POINT
RIVER...ESPECIALLY AREAS NEAR GREER SPRING TO THE HIGHWAY 160
BRIDGE. RAPID RISES WILL BE LIKELY ALONG THE RIVER THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3659 9113 3659 9132 3670 9147 3688 9147
3688 9122 3683 9122 3682 9111
$$
BOXELL2 follow-up statements
114
WGUS73 KSGF 261249
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CDT TUE JUL 26 2016
MOC149-261600-
/O.CON.KSGF.FF.W.0046.000000T0000Z-160726T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OREGON MO-
749 AM CDT TUE JUL 26 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHEASTERN OREGON COUNTY...
BETWEEN 2 AND 4 INCHES OF RAIN FELL ACROSS THE WARNED AREA IN A
SHORT PERIOD OF TIME THIS MORNING. THIS AREA INCLUDES THE ELEVEN
POINT RIVER NEAR GREER SPRING. RAPID RISES ALONG THE ELEVEN POINT
CAN BE EXPECTED TODAY.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ALTON... WILDERNESS...
GREER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3659 9113 3659 9132 3670 9147 3688 9147
3688 9122 3683 9122 3682 9111
$$
BOXELL075
WGUS73 KSGF 261550
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT TUE JUL 26 2016
MOC149-261600-
/O.EXP.KSGF.FF.W.0046.000000T0000Z-160726T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OREGON MO-
1050 AM CDT TUE JUL 26 2016
...THE FLASH FLOOD WARNING FOR NORTHEASTERN OREGON COUNTY WILL EXPIRE
AT 1100 AM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3659 9113 3659 9132 3670 9147 3688 9147
3688 9122 3683 9122 3682 9111
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:50 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 2:50 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 AM CDT TUE JUL 26 2016 .SHORT TERM...(Today and tonight) Issued at 211 AM CDT Tue Jul 26 2016 The area remains in a weak mid/upper level flow pattern with a 925mb front essentially along the Missouri-Arkansas border. Expectation for Today is that with some morning heating there will be scattered showers and storms that develop near this frontal boundary. There may also be a weak impulse that approaches from the northwest during the afternoon as well that triggers scattered convection. Highest chances will be along and south of Interstate 44 and rain chances will last into the evening hours. Not expecting any severe weather with this activity due to weak wind shear. Do think that there will be a limited flooding risk for locations along and south of Interstate 44 for a couple reasons: 1. A very moist airmass is present (PWs between 1.75-2.25in) and 2. weak mid level flow creating slow storm motions. Much like we saw on Monday, localized flooding is possible if storms remain over a particular location for any extended period of time. High temperatures will be hampered by clouds/precip with highs generally in the middle to upper 80s. .LONG TERM...(Wednesday through Monday) Issued at 211 AM CDT Tue Jul 26 2016 A lingering frontal boundary and weak west/northwest flow will lead to periodic shower and storm chances through much of the extended period. There is a signal in model guidance that the flow will become slightly more amplified and more northwesterly beginning Thursday. This may lead to slightly stronger wind fields and better storm organization for MCS's. Will need to watch the Thursday evening timeframe as models are showing decent wind shear and moderate instability with an approaching shortwave from the northwest. Moisture levels will remain high through the period. One other feature to watch is a sneaky upper level low moving northwest into Louisiana. Models take this feature northwest into Arkansas by Thursday and then into Tennessee. This feature will be a focus for storms where it tracks and will have very rich tropical moisture with it. Therefore there will likely be mesoscale forecast challenges for the Wednesday- Saturday timeframe and confidence in placement/coverage of storms is modest at this point. High temperatures will be near average for the time of year in the middle to upper 80s. It does appear that the summertime high pressure cell will edge back into the area early next week bringing warmer temperatures and decreasing rain chances. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1143 PM CDT Mon Jul 25 2016 Pilots flying to area terminals will have to contend with unsettled weather through Tuesday. Patchy light fog and potential for MVFR visibilities will impact the terminals overnight. Scattered showers and thunderstorms will impact the area again as we head into Tuesday. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Foster
Hazardous weather outlook, Jul 26, 3:55 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CDT TUE JUL 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 355 AM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY TODAY ALONG AND SOUTH OF INTERSTATE 44. SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND COMBINED WITH A VERY HIGH MOISTURE CONTENT WILL LEAD TO A LIMITED RISK FOR FLASH FLOODING ALONG AND SOUTH OF INTERSTATE 44. HEAT INDICES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF WESTERN MISSOURI AND SOUTHEAST KANSAS WHERE PARTIAL CLEARING CAN TAKE PLACE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS THROUGHOUT THE REST OF THE WEEK. A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF KANSAS THURSDAY NIGHT AND LEAD TO A LIMITED RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE AREA. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED FROM THE STORMS THIS WEEK. AFTERNOON HEAT INDICES WILL RANGE FROM THE MIDDLE TO UPPER 90S AT TIMES THROUGH THE WEEK... ESPECIALLY ACROSS EXTREME SOUTHEAST KANSAS AND ALONG THE MISSOURI AND ARKANSAS BORDER. HIGHER HEAT INDICES OVER 100 DEGREES WILL RETURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:08 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 6 hr |
| Jul 26, 3:22 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 26, 4:42 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jul 26, 4:49 PM CDT | Areal Flood Advisory | SGF | Christian, Stone | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.